Related Experiment Video
Updated: Jul 1, 2025

Endobronchial Ultrasound-guided Intratumoral Injection of Cisplatin for the Treatment of Isolated Mediastinal Recurrence of Lung Cancer
Published on: February 12, 2017
Atezolizumab-related sclerosing cholangitis with multiple liver abscesses in a patient with lung squamous cell
Daisuke Jingu1, Akira Horii2, Takehiro Yajima1
1Department of Respiratory Medicine Saka General Hospital Shiogama Japan.
Abstract:
A 76-year-old man underwent an operation for lung squamous cell carcinoma in the right lower lobe, followed by initial adjuvant therapy with atezolizumab, an antibody against anti-programmed death-ligand 1 (PD-L1). On day 4 after atezolizumab treatment, the patient developed general malaise and fatigue. He was diagnosed with atezolizumab-induced sclerosing cholangitis. Steroid treatment was started, and patient's condition, including symptoms, laboratory data and imaging findings, improved. Antibiotic treatments were ended on day 40, and the steroid dose was gradually reduced. Multiple liver abscesses were observed on day 106, and another treatment with antibiotics became necessary. The patient eventually recovered from liver abscesses. Sclerosing cholangitis induced by immune checkpoint inhibitor is rare, and the long-term clinical data about this adverse effect is limited. Hence, we think it is important to raise an alarm over sclerosing cholangitis coupled with liver abscesses after immunosuppressive therapy.

